Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Mobile, AL

July 18, 2013Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 2013, 6:42 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2013, 6:42 PM CDT (23:42 UTC)
Expired
Jul 18, 2013, 7:15 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1499 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS54 KMOB 182342
SVRMOB
MSC041-111-153-190015-
/O.NEW.KMOB.SV.W.0099.130718T2342Z-130719T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT THU JUL 18 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTH CENTRAL WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 637 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 11 MILES
  NORTHWEST OF LEAKESVILLE...OR 11 MILES NORTHEAST OF MCLAIN...AND
  MOVING NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHTON...

LAT...LON 3136 8899 3150 8878 3124 8857 3113 8874
TIME...MOT...LOC 2342Z 141DEG 13KT 3125 8872

$$
1 follow-up statement
836 
WWUS54 KMOB 190006 RRA
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
706 PM CDT THU JUL 18 2013

MSC041-111-153-190017-
/O.EXP.KMOB.SV.W.0099.000000T0000Z-130719T0015Z/
WAYNE MS-PERRY MS-GREENE MS-
706 PM CDT THU JUL 18 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTHWESTERN GREENE...NORTHEASTERN PERRY AND SOUTH CENTRAL WAYNE
COUNTIES...

AT 704 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
GREENE...NORTHEASTERN PERRY AND SOUTH CENTRAL WAYNE COUNTIES HAS
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM CDT.

LAT...LON 3136 8899 3150 8878 3124 8857 3113 8874
TIME...MOT...LOC 0007Z 141DEG 13KT 3132 8879

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:30 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 18, 6:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT THU JUL 18 2013

.AVIATION...(00Z ISSUANCE)...GENERAL VFR CONDITIONS EXPECTED THROUGH
THE PERIOD...WITH DIPS INTO MVFR CIGS IN TSRA CURRENTLY OVER PARTS
OF THE AREA. MORE EXPECTED FRIDAY WITH MOIST AIRMASS OVER THE AREA
BEING SET OFF WITH A GULF BREEZE MOVING INLAND.

/16

&&
.SHORT TERM (REST OF THIS AFTERNOON THROUGH FRIDAY)...ISOLATED TO
SCATTERED CONVECTION DEVELOPING ALONG THE SEABREEZE WILL CONTINUE TO
GRADUALLY MOVE FURTHER INLAND THROUGH THE REST OF THE AFTERNOON.
SOME CONVECTION WILL LINGER INTO THE EVENING HOURS...BUT EXPECT A
GENERAL DECREASE IN ACTIVITY THROUGH THE EVENING WITH THE LOSS OF
DAYTIME HEATING. DEEP LAYER MOISTURE WILL BEGIN TO INCREASE OVER THE
SOUTHEAST ZONES EARLY FRIDAY MORNING AS A MID TO UPPER LEVEL LOW
OVER THE NORTH AND CENTRAL GULF MOVES FURTHER WEST. PRECIPITABLE
WATERS OF NEAR 2 INCHES ARE FORECAST TO MOVE INTO THE WESTERN
FLORIDA GULF WATERS INTO THE COASTAL PANHANDLE BY 12Z TOMORROW. THIS
WILL LIKELY RESULT IN SCATTERED CONVECTION DEVELOPING OVER THE OPEN
GULF WATERS AND MOVING NORTHWEST TOWARD THE COAST EARLY IN THE
MORNING. STORMS WILL THEN INCREASE IN COVERAGE OVER LAND AREAS BY
MID TO LATE MORNING THROUGH THE AFTERNOON AS 2 INCH OR GREATER
PRECIP WATERS SPREAD INTO THE MAJORITY OF THE CWA. HAVE RAISED POPS
TO 40-50% ON FRIDAY AS WE EXPECT A GREATER COVERAGE OF STORMS. NOT
OUT OF THE QUESTION WE MAY NEED TO RAISE TO LIKELY RAIN CHANCES OVER
PORTIONS OF THE EASTERN ZONES IN THE NEXT FORECAST CYCLE. SOME OF
THE STORMS WILL BE STRONG...PRODUCING FREQUENT LIGHTNING...
TORRENTIAL DOWNPOURS...AND BRIEF GUSTY WINDS. LOWS IN THE LOW TO MID
70S TONIGHT WITH HIGHS TOMORROW SLIGHTLY COOLER DUE TO THE
ANTICIPATED CLOUDS/PRECIP...GENERALLY UPPER 80S TO LOWER 90S. 34/JFB

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...UPPER RIDGING ACROSS THE
GULF COAST WILL CONTINUE TO WEAKEN AND SHIFT SOUTHWARD. MEANWHILE A
LONGWAVE TROUGH DIGS SOUTHWARD ACROSS THE EASTERN CONUS THROUGH
EARLY NEXT WEEK. THIS WILL SEND A WEAKENING SFC TROUGH SOUTHWARD
INTO THE SOUTHEAST. THIS SFC TROUGH WILL STALL OUT ACROSS CENTRAL
ALABAMA BY MONDAY EVENING. INCREASING PRECIPITABLE WATER AND COOLER
MID LEVEL TEMPS ALONG WITH THE APPROACHING SFC TROUGH WILL LEAD TO
SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND...MAINLY DURING THE AFTERNOON AND EARLY EVENING. UPPER
RIDGING WILL AMPLIFY ACROSS THE WESTERN STATES BY THE MIDDLE OF NEXT
WEEK RESULTING IN NORTHWESTERLY UPPER FLOW ACROSS THE SOUTHEAST.
THIS WILL MAINTAIN THE DIURNALLY DRIVEN SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE PERIOD. /13

&&

.MARINE...HIGH PRESSURE WILL MOVE EAST INTO THE WEST ATLANTIC BY THE
END OF THE WEEK...BUILDING WEST INTO THE CENTRAL GULF OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS RESULTS IN A LIGHT TO MODERATE
ONSHORE FLOW THROUGH THE FORECAST PERIOD. WINDS AND SEAS WILL BE
LOCALLY HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE
BEST COVERAGE OF STORMS OCCURRING DURING THE EARLY MORNING HOURS
OVER THE OPEN GULF WATERS...TRANSITIONING NORTH TO LAND AREAS AND
ADJACENT BAYS LATER IN THE DAY. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  72  89  74 /  20  40  30  50  30
PENSACOLA   74  88  75  88  76 /  20  50  40  50  30
DESTIN      76  86  77  85  78 /  30  50  40  50  30
EVERGREEN   70  89  71  90  71 /  20  50  30  50  20
WAYNESBORO  70  91  70  90  71 /  20  40  30  40  20
CAMDEN      70  90  71  90  72 /  20  40  40  40  20
CRESTVIEW   69  88  70  90  72 /  20  50  40  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 18, 3:44 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT THU JUL 18 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
344 PM CDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST
OF THE AFTERNOON...GRADUALLY DECREASING THIS EVENING. SOME OF THE
STORMS MAY BE STRONG...CAPABLE OF PRODUCING BRIEF STRONG WIND
GUSTS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING.

ADDITIONAL ISOLATED TO SCATTERED STORMS ARE POSSIBLE ALONG THE COAST
BY EARLY FRIDAY MORNING. TORRENTIAL DOWNPOURS WILL BE THE PRIMARY
THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY IN THE AFTERNOON AND
EVENING HOURS...WILL CONTINUE OVER THE FORECAST AREA THROUGH
WEDNESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING STRIKES
AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-191200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
344 PM CDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED STORMS WILL AFFECT AREA BAYS AND SOUNDS
THROUGH THE REST OF THE AFTERNOON. THE COVERAGE OF STORMS IS
EXPECTED TO INCREASE ACROSS THE OPEN GULF WATERS EARLY FRIDAY
MORNING...MOVING TOWARD THE COASTLINE BY SUNRISE. WINDS AND WAVES
WILL BE LOCALLY HIGHER NEAR THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH
WEDNESDAY.

In the hours before

Special weather statement, Jul 18, 1:16 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT THU JUL 18 2013

FLZ004-181900-
SANTA ROSA FL-
116 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SANTA ROSA COUNTY
IN NORTHWEST FLORIDA...THROUGH 200 PM CDT...

AT 111 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF BAGDAD...OR 6 MILES NORTH OF HOLLEY...AND MOVING WEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN SANTA ROSA COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL AND WIND GUSTS UP
TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jul 18, 4:37 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT THU JUL 18 2013

MSZ078-182245-
STONE MS-
437 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 545 PM CDT...

AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WIGGINS...OR NEAR MCHENRY...AND MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Jul 18, 5:22 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT THU JUL 18 2013

MSZ078-182330-
STONE MS-
522 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 630 PM CDT...

AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
WIGGINS...OR 10 MILES EAST OF PERKINSTON...AND MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WIGGINS...            PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jul 18, 5:30 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT THU JUL 18 2013

MSZ075-076-079-182330-
PERRY MS-GREENE MS-GEORGE MS-
530 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...SOUTHWESTERN
GREENE AND NORTHWESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
THROUGH 630 PM CDT...

AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
LUCEDALE...OR 10 MILES SOUTH OF MCLAIN...AND MOVING NORTHWEST AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN GEORGE COUNTY
  RURAL SOUTHWESTERN GREENE COUNTY
  RURAL SOUTHERN PERRY COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:33 PM CDTSevere Thunderstorm WarningMOBGreene, Perry27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.